Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Sep 26, 2021, 2:25 PM CDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2021, 2:25 PM CDT (19:25 UTC)
- Expired
- Sep 26, 2021, 3:45 PM CDT
- In force
- 80 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 30
The radar
The San Juan radar (TJUA), 43 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
475
WWCA82 TJSJ 261925
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
325 PM AST Sun Sep 26 2021
PRZ004-006-009-262045-
Central Interior PR-Western Interior PR-Eastern Interior PR-
325 PM AST Sun Sep 26 2021
...Strong thunderstormS will impact portions of Morovis, Naranjito,
Orocovis, Comerio, Villalba, Barranquitas, Jayuya, Ciales, Corozal,
Utuado and other surrounding Municipalities through 445 PM AST...
At 323 PM AST, Doppler radar was tracking a strong thunderstorm over
Palomas, or near Villalba, moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jayuya, Barranquitas, Orocovis, Morovis, Naranjito and Ciales.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1831 6622 1817 6630 1815 6651 1815 6656
1817 6659 1816 6662 1816 6666 1829 6659
1834 6643
TIME...MOT...LOC 1923Z 051DEG 8KT 1818 6647
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
RAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Sep 26, 10:41 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 26, 10:41 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1141 AM AST Sun Sep 26 2021 .UPDATE... Another hot day with heat indices in the 100s Fahrenheit will happen today. Diurnal convection will develop across the interior and western portions today. However, the tropical wave moisture could also induce showers and thunderstorms across the east and San Juan Metropolitan areas. The south coast could expect mainly mostly sunny to partly cloudy skies. The heaviest thunderstorms may produce urban and small stream flooding. Sam is a major hurricane and continues behaving as it was previously forecasted. Marine conditions will deteriorate by Wednesday and onward across the Atlantic Ocean. The latest forecast track continues indicating a similar trend, with Sam taking a general northwest movement by Monday. Although there is still some uncertainty regarding the final forecast track by the end of the workweek, NHC indicates that Sam will remain well to the northeast of Puerto Rico and the U.S. Virgin Islands Thursday or early Friday. Please, follow the official Tropical Cyclone forecast provided by the NWS-National Hurricane Center for additional information. && .AVIATION... VFR conditions will persist through the forecast period. SHRA/TSRA will develop across the interior and west PR between 26/17-23z. MVFR conds with mtn obscurations will remain psbl. Surface winds will continue from the ESE around 10 kt, with sea breeze variations. Winds will drop below 10 kt after 26/23z. && .MARINE... Marine conditions will persist with seas between 2 and 4 feet with light to moderate winds. The risk of rip currents is moderate along the north-facing beaches of Puerto Rico and Culebra. Sam will deteriorate marine conditions Wednesday and onward across the Atlantic Ocean. && .PREV DISCUSSION... /issued 453 AM AST Sun Sep 26 2021/ SYNOPSIS... Moisture persists over the region, while conditions aloft are becoming more conducive to convective development. As such, another active afternoon is expected, as well as tomorrow, when moisture will increase. The forecast beyond midweek has significant uncertainty, associated with the (indirect) impacts of Hurricane Sam, as it passes by the region well to the northeast. Deteriorating marine conditions are likely for Wednesday and Thursday. SHORT TERM...Today through Tuesday... Moisture associated with a tropical wave will linger over the local area today, and another round of showers and thunderstorms are expected to develop this afternoon along the Cordillera Central, with isolated to scattered showers expected across the regional waters and portions of the USVI. Light winds are expected to prevail once again, but a northeasterly wind component is forecast for late this afternoon, and showers will drift southward and affect the southern municipalities of PR. Slow-moving showers will cause urban and small stream flooding, especially late this afternoon into the evening hours. Meanwhile, the mid-to upper-level ridge over the region will collapse under pressure from a building upper-level trough across the western Atlantic by Monday. This will further allow the vertical development of afternoon convection, over the same areas that have received rainfall these past few days; therefore, the flooding risk will remain elevated through most of the short term period. For Tuesday, a drier air mass between 800-500mb should decrease the areal coverage of the diurnally-induced afternoon convection. However, there is still a slight disagreement between global models in the time of arrival of this drier air mass. As moisture content is expected to increase through Monday, the heat indices should range from 100-108 degrees across urban areas and the lower elevations. LONG TERM...Wednesday through Monday... On Wednesday, patches of moisture will remain over the region; these patches are expected to have near-normal moisture content, with PWATs of 1.8 to 2.1 inches. These patches will help to sustain shower activity across the region. Additionally, troughing is forecast in the mid-levels, with a large upper-level trough extending from around the Gulf of St. Lawrence to just west of the region. This will also support convective development over the region. As such, relatively active weather is expected during the day on Wednesday. Forecast confidence is high, but will rapidly fall off as we move into Thursday. For the second half of the week, conditions across the region will depend heavily on the track of Hurricane Sam. The system is forecast to track by the region well to the northeast; direct impacts presently appear quite unlikely. However, bands of moisture associated with this system, pulling moisture up from the south, could affect the region, especially for late Thursday into Friday. Minor changes in the trajectory of the hurricane could greatly impact whether or not additional moisture makes its way into the region, as well as how much. As has been the case throughout, the GFS has Hurricane Sam tracking further away from the local islands, while the ECMWF has a somewhat closer track - these two tracks lie on either side of the official track from the NHC. The Euro brings more moisture into the region than does the GFS, which keeps the area relatively dry through the end of the workweek. Looking at the CMC, which takes Sam closer to the official forecast track, additional moisture makes its way into the area, bringing PWAT values to near or above normal levels for Friday afternoon. With all of this in mind, the forecast reflects additional moisture over the region, moreso for Friday than Thursday. Considering additional impacts small changes in the trajectory could have on the region, in the form of wind direction, there is also uncertainty with the location of precipitation maxima, even if the moisture materializes as anticipated. As such, the forecast confidence through the end of the workweek is low. On Saturday, a tropical wave is forecast to arrive, bringing increased moisture to the region, likely starting during the second half of the day. This moisture will traverse the region through the night and into Sunday morning. Active weather is expected, with shower activity in a typical pattern. Lingering moisture is expected to persist over the region on Sunday, though the trend will be towards drying Sunday into Monday. Forecast confidence is low to average, considering potential uncertainty with the timing and the dynamics, due to the affects of Hurricane Sam in the vicinity. AVIATION... Mainly VFR conditions are expected to prevail across all terminals during the next 24 hours. However, SHRA/TSRA expected to develop over the interior sections of PR fm 16z-23z, which may cause tempo MVFR conds at TJPS and vcts across the rest of the PR terminals. Light east winds should prevail around 10 kt or less, with sea breeze variations aft 14z. MARINE... Seas of generally 4 feet or less continue across the local waters, with winds up to around 10 to 12 knots out of the east/east- northeast through the day today and into tomorrow. Deteriorating marine conditions are expected around midweek, associated with the passage of Hurricane Sam well to the northeast. Hazardous conditions are likely, and future forecasts may bring further increases in wave heights for Wednesday and Thursday. There is a moderate risk of rip currents for beaches of northern Puerto Rico, Culebra, and eastern St. Croix today. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 79 90 77 / 40 40 30 20 STT 89 78 89 77 / 50 50 50 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...CAM LONG TERM....FRG PUBLIC DESK...ICP
Hazardous weather outlook, Sep 26, 3:53 AM CDT, 10 hours 32 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 445 AM AST domingo 26 de septiembre de 2021 AMZ710>745-PRZ001>013-270845- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 445 AM AST domingo 26 de septiembre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta noche .Tronadas...Existe el potencial de tronadas aisladas con lluvia fuerte y rafagas de vientos breves esta tarde a traves de sectores del interior de Puerto Rico. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte de Puerto Rico y Culebra. .Calor...Se esperan indices de calor entre 102-107 grados a traves de los sectores del norte central y este de Puerto Rico, al igual que a traves del sureste. .Dias dos hasta el siete...lunes a sabado Se espera actividad de tronadas en la tarde hasta finales de la semana y por lo tanto permanecera un riesgo elevado de inundaciones urbanas y de riachuelos mayormente para el oeste e interior de Puerto Rico. Durante la segunda parte de la semana laboral, se esperan condiciones maritimas y costeras peligrosas debido a marejadas generadas por el Huracan Sam, que actualmente se pronostica que pasara muy al noreste de las islas locales para finales de la semana. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-270845- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 445 AM AST domingo 26 de septiembre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Inundaciones...Lluvias fuertes pudieran resultar en acumulacion de agua en carreteras y en areas de pobre drenaje. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la costa este de Santa Cruz. .Dias dos hasta el siete...lunes a sabado Se espera que la actividad de aguaceros aumente el lunes, y esto pudiera resultar en acumulacion de agua en carreteras y en areas de pobre drenaje. Durante la segunda parte de la semana laboral, se esperan condiciones maritimas y costeras peligrosas debido a marejadas generadas por el Huracan Sam, que actualmente se pronostica que pasara muy al noreste de las islas locales para finales de la semana. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Sep 26, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
325 PM AST Sun Sep 26 2021
PRZ004-006-009-262045-
Central Interior PR-Western Interior PR-Eastern Interior PR-
325 PM AST Sun Sep 26 2021
...Strong thunderstormS will impact portions of Morovis, Naranjito,
Orocovis, Comerio, Villalba, Barranquitas, Jayuya, Ciales, Corozal,
Utuado and other surrounding Municipalities through 445 PM AST...
At 323 PM AST, Doppler radar was tracking a strong thunderstorm over
Palomas, or near Villalba, moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jayuya, Barranquitas, Orocovis, Morovis, Naranjito and Ciales.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1831 6622 1817 6630 1815 6651 1815 6656
1817 6659 1816 6662 1816 6666 1829 6659
1834 6643
TIME...MOT...LOC 1923Z 051DEG 8KT 1818 6647
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RAMThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:59 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 26, 3:47 PM CDT | Areal Flood Advisory | JSJ | 118 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.